MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned complaint device revealed the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was noted to have a circumferential tear located at the proximal of the distal markerband.It was also noted that the balloon material is partially torn.A visual and tactile examination of the sheath identified that the sheath was split along its entire length.It is possible that some conditions related during the procedure, and/or related to the handling/manipulation applied to the device could have affected its performance and its intended purpose, leading to the observed failures and the reported adverse event.However, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labelling review was performed, and there was no evidence to suggest that the device was used in a manner inconsistent with the labelled indications.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was used in the right kidney during a percutaneous nephrolithotomy (pnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the access sheath broke when it was inserted over the inflated balloon.The procedure was completed with another nephromax balloon catheter.There have been no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8815809
Report Number3005099803-2019-03588
Device Sequence Number16731428
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0022475888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR